Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Nov 5, 2011, 12:29 AM MST for Maricopa County, Pinal County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2011, 12:29 AM MST (07:29 UTC)
- Expired
- Nov 5, 2011, 1:30 AM MST
- In force
- 61 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 29 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS55 KPSR 050729
SVRPSR
AZC013-021-050830-
/O.NEW.KPSR.SV.W.0076.111105T0729Z-111105T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1229 AM MST SAT NOV 5 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...QUEEN CREEK...SAN TAN VALLEY...
FLORENCE...COOLIDGE...
* UNTIL 130 AM MST.
* AT 1224 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH.
IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM.
THIS STORM WAS LOCATED 10 MILES WEST OF RANDOLPH...OR NEAR CASA
GRANDE...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOLD CANYON...MAGMA...QUEEN VALLEY AND KINGS RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.
&&
LAT...LON 3296 11173 3343 11149 3345 11118 3307 11119
3285 11152 3281 11164
TIME...MOT...LOC 0727Z 209DEG 36KT 3295 11167
$$
AJ1 follow-up statement
224
WWUS55 KPSR 050756
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1256 AM MST SAT NOV 5 2011
AZC013-021-050830-
/O.CON.KPSR.SV.W.0076.000000T0000Z-111105T0830Z/
PINAL AZ-MARICOPA AZ-
1256 AM MST SAT NOV 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MST
FOR EXTREME EAST CENTRAL MARICOPA AND NORTH CENTRAL PINAL COUNTIES...
AT 1252 AM MST...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE.
ANOTHER SEVERE THUNDERSTORM WAS MOVING THROUGH THE FLORENCE JUNCTION
AND QUEEN VALLEY AREA. BOTH STORMS WERE CAPABLE OF PRODUCING BRIEF
BUT DAMAGING WIND GUSTS OF 60 MPH OR GREATER. STORMS WERE MOVING TO
THE NORTHEAST AT 35 TO 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3296 11173 3343 11149 3345 11118 3307 11119
3285 11152 3281 11164
TIME...MOT...LOC 0752Z 209DEG 36KT 3312 11142
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 9:10 PM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Nov 4, 9:10 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 910 PM MST FRI NOV 4 2011 .SYNOPSIS... STRONG GUSTY WINDS WITH AREAS OF BLOWING DUST IS THE FORECAST FOR INTO THIS EVENING AHEAD OF A PACIFIC COLD FRONT. LOCALIZED DENSE BLOWING DUST WITH SHARPLY REDUCE VISIBILITY IS ALSO EXPECTED. THE STRONG PACIFIC COLD FRONT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THROUGH THIS EVENING WITH SHOWERS LIKELY AND A CHANCE OF THUNDER- STORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE PHOENIX AREA BY LATE THIS EVENING AND TONIGHT. IT WILL BE MUCH COLDER SATURDAY WITH NEAR RECORD COOL DESERT HIGHS BETWEEN 60 AND 70 DEGREES. A FEW SHOWERS ARE POSSIBLE AGAIN LATE SUNDAY INTO MONDAY WITH ANOTHER COLD FRONT. WARMER WEATHER MAY FINALLY RETURN TOWARD THE END OF NEXT WEEK. && .DISCUSSION... ...PACIFIC STORM SYSTEM WITH STRONG WINDS...BLOWING DUST...SHOWERS... POSSIBLE THUNDERSTORMS...AND MUCH COOLER WEATHER... VIGOROUS PACIFIC TROF STILL PUSHING STEADILY EASTWARD AND INLAND EARLY THIS EVENING WITH THE TROF AXIS RUNNING FROM CENTRAL NV SOUTHWARD THRU FAR SERN CA. MAIN VORT MAX APPEARED TO BE APPROACHING YUMA FROM THE SOUTHWEST AT 8 PM PER THE VAPOR IMAGERY. SYSTEM APPEARS TO BE BOTH VERY DYNAMIC AND REASONABLY MOIST. LATEST SAN DIEGO SOUNDING SHOWED A SATURATED MARINE LATER TO ABOUT 650 MB AND IR IMAGERY SHOWED SIGNIFICANT LOW CLOUDS/STRATUS MOVING INLAND OVER THE COASTAL RANGES AND INTO OUR CWA ASSOCIATED WITH THE FRONTAL BAND. FRONTAL BAND NOW MOVING EAST ACROSS THE SOUTHEAST AZ DESERTS WITH NUMEROUS SHOWERS ON RADAR SPREADING EAST OF THE LOWER CO RIVER VALLEY. SYSTEM AND ASSOCIATED FRONT APPEAR TO BE A FEW HOURS SLOWER THAN PREVIOUSLY THOUGHT...AND THE COLD FRONT WILL PROBABLY NOT GET INTO THE PHOENIX AREA TIL BETWEEN 10 AND 11 PM THIS EVENING. RAISED POPS A BIT FOR TONIGHT ACROSS ARIZONA...WITH LIKELY NUMBERS OVER SWRN AZ AND CATEGORICAL VALUES FROM MARICOPA COUNTY EASTWARD. MOST OF THE COLD AIR ALOFT APPEARS FOCUSED OVER NORTHERN ARIZONA...BUT THE DIFLUENCE ALOFT/PVA/DYNAMICS ARE HELPING TO FORCE A FEW STORMS OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. ALREADY HAVE SEEN A FEW LIGHTNING STRIKES OVER SRN GILA COUNTY...AND THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS LATER THIS EVENING OVER THE CENTRAL DESERTS AS THE COLD FRONT MOVES THRU THE AREA. EXPECT TO SEE GUSTY WINDS AHEAD OF AND ASSOCIATED WITH THE FRONT...THAT IS WHY THE WIND ADVISORY FOR SOUTH CENTRAL AZ CONTINUES DESPITE MOST WIND REPORTS CURRENTLY BELOW THRESHOLDS. FORECASTS HAVE BEEN UPDATED TO REFLECT THE CURRENT SKY POP AND WEATHER TRENDS AND LOOK TO BE IN GOOD SHAPE. .PREVIOUS DISCUSSION... AREAS OF BLOWING DUST WERE DEVELOPING IN THE GENERAL AREA BETWEEN CASA GRANDE...THE PHOENIX AREA...AND GILA BEND EARLY THIS AFTERNOON. WIND WAS FROM THE SOUTH AND SOUTHWEST GUSTING BETWEEN 30 AND 40 MPH IN THIS AREA. WIND WAS GENERALLY FROM THE SOUTHWEST AND WEST GUSTING BETWEEN 25 AND 35 MPH IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. CLOUDINESS FROM THE SOUTHWEST WAS GRADUALLY INCREASING ACROSS THE AREA THIS AFTERNOON. TEMPERATURES WERE GENERALLY UP TO 5 DEGREES WARMER IN PORTIONS OF SOUTH-CENTRAL ARIZONA...AND AT LEAST A FEW DEGREES COOLER IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE GENERALLY 20 TO 30 DEGREES HIGHER SOUTHWEST AND WEST OF PHOENIX AND 3 TO 15 DEGREES HIGHER FROM PHOENIX EASTWARD. A PACIFIC COLD FRONT WITH MOSTLY LIGHT SHOWERS WAS SWINGING EAST INTO SOUTHEAST CALIFORNIA THIS AFTERNOON. RIGHT BEHIND THE FRONT...THE MAIN LOW PRESSURE SYSTEM WITH MOST OF THE SHOWERS AND ISOLATED THUNDERSTORMS WAS SWINGING EAST OVER SOUTHERN CALIFORNIA. WINDS FROM THE SOUTH AND WEST ARE EXPECTED TO INCREASE SOMEWHAT MORE ACROSS SOUTHEAST CALIFORNIA...AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA INTO THIS EVENING AS THE STRONG PACIFIC COLD FRONT APPROACHES FROM THE WEST. STRONG CROSS WINDS ARE EXPECTED ACROSS SOME ROADS AND HIGHWAYS. THE STRONGEST WINDS ARE EXPECTED IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA WITH GUSTS TO OVER 40 AND POSSIBLY 50 MPH INTO THIS EVENING. THE STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE TO CAUSE AREAS OF BLOWING DUST IN THE DESERT AREAS. THIS INCLUDES INTERSTATES 10 AND 8 BETWEEN TUCSON...CASA GRANDE...PHOENIX...GILA BEND...YUMA...AND EL CENTRO. THE AREA BETWEEN TUCSON...CASA GRANDE...PHOENIX...AND GILA BEND IS ESPECIALLY PRONE TO LOCALIZED VERY DENSE BLOWING DUST WITH NEAR ZERO VISIBILITY POSSIBLE INTO THIS EVENING. THE BLOWING DUST COULD BE A CONCERN FOR THE LATE AFTERNOON COMMUTER RUSH HOUR IN THE GREATER PHOENIX AREA. THE STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WITH STRONG DYNAMICS WILL ACCELERATE EAST AND RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS THAT WILL MOVE FROM WEST TO EAST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INTO THIS EVENING...THEN SHOWERS ARE LIKELY IN SOUTH-CENTRAL ARIZONA BY LATE THIS EVENING AND DURING THE NIGHT ALONG WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS. MOST OF THE RAIN IS EXPECTED TO BE IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT. MOST OF THE SHOWERS AND CHANCE OF THUNDERSTORMS WILL PROBABLY NOT REACH THE PHOENIX AREA UNTIL LATE THIS EVENING. RAINFALL AMOUNTS ARE EXPECTED TO BE LESS THAN A TENTH OF AN INCH IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING EL CENTRO AND YUMA. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 1 TENTH OF AN INCH TO MORE THAN A QUARTER OF AN INCH IN THE SOUTH-CENTRAL ARIZONA DESERT INCLUDING THE PHOENIX AREA TO MORE THAN A THIRD OF AN INCH IN THE HIGHER TERRAIN NORTH AND EAST OF THE GREATER PHOENIX AREA. COLDER AIR WILL MOVE IN BEHIND THE FRONT WITH WELL BELOW AVERAGE TEMPERATURES. COMPARED WITH TODAY...HIGH TEMPERATURES ARE EXPECTED TO BE 10 TO 20 DEGREES COLDER SATURDAY WITH HIGHS BETWEEN 60 AND 70 IN THE DESERT AREAS INCLUDING PHOENIX...YUMA AND EL CENTRO. AND... DESERT LOW TEMPERATURES ARE EXPECTED TO BE IN THE MID 30S TO UPPER 40S SATURDAY NIGHT. THE SNOW LEVEL WILL LOWER TO BETWEEN 5 THOUSAND AND 55 HUNDRED FEET BY SATURDAY MORNING. HOWEVER...MOST OF THE PRECIPITATION WILL HAVE ENDED BY THEN. THUS...NO SIGNIFICANT SNOWFALL ACCUMULATION IS EXPECTED AT THAT LEVEL. PREVIOUS DISCUSSION... GOOD AGREEMENT NOW THAT WE/LL SEE ANOTHER LOW PRESSURE SYSTEM SWING THROUGH THE SOUTHWEST SUNDAY INTO MONDAY. POPS WERE INCREASED ONCE AGAIN FOR THIS SYSTEM...EVEN THOUGH IT IS NOT AS STRONG AS TODAY/S STORM THE BOUNDARY LAYER WILL STILL BE SUFFICIENTLY MOIST THAT AN EXTENDED PERIOD OF WETTING UP WON/T BE NEEDED. THIS SECOND SYSTEM WILL ALSO BRING ANOTHER PUSH OF COOLER AIR FOR MONDAY/TUESDAY. FORECAST FOR TUESDAY THROUGH FRIDAY OF NEXT WEEK GETS MURKY. STARTING TO SEE MORE EVIDENCE OF A MORE SUBSTANTIAL RIDGE DEVELOPING OVER THE WEST COAST AS A LARGE CUT-OFF LOW DEVELOPS WEST OF THE NORTHERN CALIFORNIA COAST. HOWEVER...THERE IS A LOT OF SPREAD IN THE MODEL DATA LEADING TO BELOW AVERAGE CERTAINTY. FOR NOW WILL GO WITH THE MEAN SOLUTION OF RIDGING OVERHEAD WHICH WILL BRING TEMPERATURES BACK CLOSE TO NORMAL. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... COLD FRONT STILL APPROACHING FROM THE WEST...WINDS TO STAY GUSTY AND SOMEWHAT VARIABLE THRU 05Z GENLY FAVORING SOUTH-SOUTHWEST. PEAK GUSTS IN EXCESS OF 35KT POSSIBLE ASSOCIATED WITH THE UPCOMING FRONTAL PASSAGE BUT EXPECT MOST WINDS TO STAY BELOW 30KT. ANTICIPATE SOME LINGERING SUSPENDED DUST IN THE LATE THIS EVENING ...4-6SM WITH ISOLATED SPOTS DOWN NEAR 2SM. PRECIP HAS BEEN DEVELOPING AHEAD OF THE FRONT WITH CIGS BETWEEN 6-8K FEET...AND PRECIP WILL INCREASE BY 05Z AS FRONT APPROACHES AND MOVES THROUGH THE AREA. SOME CIGS TO LOWER TO AROUND 3K FEET BETWEEN 05 AND 09Z ASSOCIATED WITH THE FRONTAL PASSAGE. THERE WILL BE A CHANCE OF THUNDERSTORMS AS WELL TONIGHT MAINLY WITH THE FRONTAL PASSAGE. WINDS WEAKEN CONSIDERABLY AFTER 06Z AND CLOUDS DECREASE CONSIDERABLY AFTER 09Z. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THIS EVENING FOLLOWING THE COLD FRONTAL PASSAGE...WITH PEAK GUSTS IN EXCESS OF 30KT. FRONT WAS MOVING EAST OF THE LOWER CO RIVER VALLEY AS OF 9 PM...AND SHOWERS WERE DECREASING FROM THE WEST OVER IMPERIAL AND RIVERSIDE COUNTIES. WINDS WILL STAY GUSTY BUT WILL DIMINISH THIS EVENING BEHIND THE EXITING FRONT. THE FRONTAL PASSAGE WILL BRING SCT TO NUMEROUS SHOWERS AND POSSIBLY A STRAY THUNDERSTORM...WITH CEILINGS 6-8KFT MSL. MAY SEE A FEW LOWER DECKS DOWN TO NEAR 3K FEET. CLOUDS WILL CONTINUE TO DECREASE CONSIDERABLY AFTER 06Z SUBSIDENCE AFFECTS THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... ANOTHER STORM SYSTEM MOVES THROUGH SUNDAY AND MONDAY EXITING TUESDAY. THIS WILL KEEP TEMPERATURES WELL BELOW NORMAL AND BRING AT LEAST A SLIGHT CHANCE OF SHOWERS ALONG WITH LOCALLY BREEZY CONDITIONS. A WARMING TREND CAN BE EXPECTED WEDNESDAY AND THURSDAY AS HIGH PRESSURE BUILDS INTO THE WESTERN STATES. MINIMUM HUMIDITIES WILL DECREASE TO NEAR 15 PERCENT ON THE LOW DESERTS TUESDAY FOLLOWED BY SOME ADDITIONAL DECREASES WEDNESDAY AND THURSDAY. NO CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...WIND ADVISORY UNTIL 11 PM MST THIS EVENING AZZ022>024-027-028. CA...NONE. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...CB/ELLIS/INIGUEZ AVIATION...CB FIRE WEATHER...AJ
Hazardous weather outlook, Nov 4, 5:00 AM MST, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 500 AM MST FRI NOV 4 2011 AZZ022-023-027-028-051200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 500 AM MST FRI NOV 4 2011 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG SOUTHERLY WINDS TO DEVELOP. SUSTAINED WINDS AT 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED AHEAD OF THE FRONT. A WIND ADVISORY HAS BEEN ISSUED. THE STRONG WINDS WILL LIKELY LEAD TO WIDESPREAD BLOWING DUST WITH LOCALIZED AREAS OF VERY DENSE BLOWING DUST POSSIBLE...A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. A FEW THUNDERSTORMS MAY ALSO DEVELOP FRIDAY EVENING AS THE FRONT MOVES ACROSS CENTRAL ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ021-026-051200- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 500 AM MST FRI NOV 4 2011 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG SOUTHWESTERLY WINDS TO DEVELOP. SUSTAINED WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED AHEAD OF THE FRONT. A WIND ADVISORY HAS BEEN ISSUED. THE STRONG WINDS WILL LIKELY LEAD TO WIDESPREAD BLOWING DUST WITH LOCALIZED AREAS OF VERY DENSE BLOWING DUST POSSIBLE...A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-025-CAZ030>033-051200- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 500 AM MST FRI NOV 4 2011 /500 AM PDT FRI NOV 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG WESTERLY WINDS TO DEVELOP. SUSTAINED WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED. THE STRONG WINDS COULD CAUSE AREAS OF BLOWING DUST TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-051200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 500 AM MST FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG SOUTHERLY WINDS TO DEVELOP. SUSTAINED WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON INTO THE LATE EVENING HOURS. A WIND ADVISORY HAS BEEN ISSUED. A FEW THUNDERSTORMS MAY ALSO DEVELOP FRIDAY EVENING AS THE FRONT MOVES ACROSS CENTRAL ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A RE-ENFORCING PUSH OF COLD AIR WILL ARRIVE TUESDAY MORNING...AT WHICH POINT NEAR TO SLIGHTLY BELOW FREEZING TEMPERATURES WILL BE POSSIBLE IN THE VALLEYS OF SOUTHERN GILA COUNTY INCLUDING THE GLOBE- MIAMI AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Nov 4, 11:42 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1142 PM MST FRI NOV 4 2011
AZZ023-024-028-050730-
GILA AZ-PINAL AZ-MARICOPA AZ-
1142 PM MST FRI NOV 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 1230 AM MST
AT 1136 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF FAST MOVING THUNDERSTORMS NEAR MCDOWELL MOUNTAIN PARK...
MOVING NORTHEAST AT 35 MPH. DESPITE THE WEAK NATURE OF THE
THUNDERSTORMS...THE FAST MOTION OF THE STORMS WILL ENHANCE THE
DOWNDRAFT WIND POTENTIAL.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RIO VERDE...
DESERT MOUNTAIN...
CAMP CREEK...
EASTERN PORTIONS OF THE GREATER PHOENIX METROPOLITAN AREA
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3401 11176 3400 11151 3401 11150 3401 11145
3344 11156 3346 11190 3404 11201
TIME...MOT...LOC 0640Z 211DEG 29KT 3371 11172
CBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 10:53 PM MST | Wind Advisory | PSR | 3 hr | |
| Nov 4, 11:42 PM MST | Special Weather Statement | PSR | 48 min | |
| Nov 4, 11:58 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 47 min |
| Nov 5, 1:27 AM MST | Special Weather Statement | PSR | Pinal | 78 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.